Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 3:30 PM EDT for King George County, Spotsylvania County, Stafford County, Virginia. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 22, 2012, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties King George County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 85 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:43 PM EDT | TSTM WND DMG | 4 Ne Massaponax, VA | TREES AND BRANCHES DOWN NEAR INTERSECTION OF US 17 AND MASSAPONAX CHURCH ROAD. |
| Jun 22, 3:46 PM EDT | TSTM WND DMG | 3 S Fredericksburg, VA | TREE DOWN NEAR INTERSECTION OF IRONWOOD LANE AND PERSIMMON LANE |
| Jun 22, 3:47 PM EDT | TSTM WND DMG | 4 Ene Massaponax, VA | TREE DOWN ACROSS BENCHMARK ROAD NEAR MILLS DR. |
| Jun 22, 3:47 PM EDT | TSTM WND DMG | 4 Ne Massaponax, VA | TREE DOWN NEAR INTERSECTION OF MILLS DR AND LEE HILL SCHOOL DR. |
| Jun 22, 3:48 PM EDT | TSTM WND DMG | 4 S Brookfield, VA | TREE DOWN ACROSS BENCHMARK RD NEAR TIDEWATER TRAIL. |
| Jun 22, 3:52 PM EDT | TSTM WND DMG | 1 Wsw White Oak, VA | ONE PINE TREE DOWNED. LARGE QUANTITY OF SMALLER HAIL...WITH A FEW TO QUARTER SIZE. |
| Jun 22, 3:52 PM EDT | HAIL 1 | 1 Wsw White Oak, VA | ONE PINE TREE DOWNED. LARGE QUANTITY OF SMALLER HAIL...WITH A FEW TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS51 KLWX 221930
SVRLWX
VAC099-177-179-222015-
/O.NEW.KLWX.SV.W.0080.120622T1930Z-120622T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KING GEORGE COUNTY IN NORTHERN VIRGINIA...
EASTERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 415 PM EDT
* AT 326 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES EAST OF
MASSAPONAX...OR 7 MILES SOUTHEAST OF FREDERICKSBURG...AND WAS
MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEALSTON...
LAMBS CREEK...
PASSAPATANZY...
DOGUE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.
LAT...LON 3816 7758 3830 7743 3832 7716 3819 7721
3818 7724 3819 7726 3824 7725 3824 7727
3822 7729 3823 7730 3824 7735 3823 7738
3813 7749
TIME...MOT...LOC 1931Z 286DEG 3KT 3822 7740
$$
KONARIK1 follow-up statement
355
WWUS51 KLWX 221951
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT FRI JUN 22 2012
VAC099-177-179-222015-
/O.CON.KLWX.SV.W.0080.000000T0000Z-120622T2015Z/
KING GEORGE VA-SPOTSYLVANIA VA-STAFFORD VA-
351 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR STAFFORD...SPOTSYLVANIA AND KING GEORGE COUNTIES...
AT 348 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES EAST OF
MASSAPONAX...OR 8 MILES SOUTHEAST OF FREDERICKSBURG...AND WAS MOVING
EAST AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
SEALSTON...
LAMBS CREEK...
PASSAPATANZY...
DOGUE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3822 7752 3830 7742 3832 7716 3819 7721
3818 7724 3819 7726 3824 7725 3824 7727
3822 7729 3824 7734 3824 7737 3818 7745
TIME...MOT...LOC 1951Z 286DEG 3KT 3822 7738
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 22, 2:51 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 251 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE TROUGH IS SITUATED ACROSS THE EASTERN CWFA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS THROUGH 9 PM FOR EAST OF THE BLUE RIDGE. DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM COVERAGE/STRENGTH. COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR OVERNIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY. SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR NORMAL UNDER MOSTLY SUNNY SKIES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING AND INTO SUNDAY. RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND MORE HUMID CONDITIONS EXPECTED. EAST OF THE APPALACHIANS A LEE TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON. TROUGH OVER THE GREAT LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND INTO MONDAY. A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON. HIGH TEMPS MAY BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION. BEST CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE HEATING WILL BE OUR SOUTHERN ZONES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY NORTHWEST WINDS IN THE EVENING. MODELS SHOW UPPER LEVEL TROUGH AND FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE OUTLOOK AREA. SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO THE REGION INTO THE MIDDLE PORTION OF THE WEEK. NORTHERLY WINDS WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED DURING THE DAY ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .MARINE... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE BUILDING OVERHEAD FOR THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. SCA IS POSSIBLE SUNDAY EVENING. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 2:16 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 216 PM EDT FRI JUN 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231315- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 216 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT CONDITIONS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231315- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 216 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 22, 2:33 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUN 22 2012
MDZ501-WVZ503-221915-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-
233 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS TO AFFECT EXTREME WESTERN ALLEGANY AND
WESTERN MINERAL COUNTIES...
AT 233 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF MIDLOTHIAN TO 22 MILES WEST OF
KITZMILLER...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE FROSTBURG...LONACONING...WESTERNPORT AND
PIEDMONT.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3932 7910 3934 7926 3936 7925 3937 7922
3942 7916 3942 7914 3944 7912 3948 7911
3949 7907 3971 7895 3973 7893 3973 7880
TIME...MOT...LOC 1833Z 277DEG 22KT 3976 7924 3941 7956
KONARIKSpecial weather statement, Jun 22, 3:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT FRI JUN 22 2012
MDZ013-014-222000-
PRINCE GEORGES MD-ANNE ARUNDEL MD-
308 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT PRINCE GEORGES AND ANNE ARUNDEL
COUNTIES...
AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOWIE...MOVING
EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE CROFTON...LONDONTOWNE...LONDONTOWNE...
PAROLE...ANNAPOLIS...SOUTH RIVER...MAYO AND SEVERN RIVER.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3898 7642 3899 7644 3897 7646 3895 7644
3891 7645 3887 7650 3884 7648 3879 7651
3888 7682 3903 7675 3904 7640 3902 7638
TIME...MOT...LOC 1908Z 272DEG 10KT 3894 7672
KONARIKSpecial weather statement, Jun 22, 3:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT FRI JUN 22 2012
MDZ501-502-WVZ050-503-504-222000-
HAMPSHIRE WV-EXTREME WESTERN ALLEGANY MD-
CENTRAL AND EASTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL
310 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...EXTREME WESTERN
ALLEGANY...CENTRAL AND EASTERN ALLEGANY...WESTERN MINERAL AND EASTERN
MINERAL COUNTIES...
AT 310 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF MOUNT SAVAGE TO 3 MILES NORTHWEST
OF LONACONING TO 3 MILES NORTHWEST OF KITZMILLER...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE KITZMILLER...MIDLOTHIAN...FROSTBURG...
SULPHUR CITY...EMORYVILLE...FRANKLIN...ECKHART MINES...LA VALE...
ELLERSLIE AND CORRIGANVILLE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3972 7843 3954 7853 3925 7881 3934 7926
3936 7925 3937 7922 3944 7912 3948 7911
3949 7907 3973 7893
TIME...MOT...LOC 1910Z 279DEG 20KT 3975 7893 3960 7902
3942 7921
KONARIKSpecial weather statement, Jun 22, 3:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 PM EDT FRI JUN 22 2012
VAZ050-051-055-056-502-222000-
ORANGE VA-CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-
SPOTSYLVANIA VA-
312 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS TO AFFECT ORANGE...CULPEPER...SOUTHERN
FAUQUIER...STAFFORD AND SPOTSYLVANIA COUNTIES...
AT 313 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUNAVANT TO LOGAN TO THORNHILL...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE FREDERICKSBURG...MASSAPONAX...STAFFORD AND
AQUIA CREEK.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3802 7775 3804 7775 3810 7783 3811 7796
3813 7800 3813 7806 3815 7809 3828 7795
3848 7769 3844 7732 3824 7737 3799 7764
TIME...MOT...LOC 1913Z 285DEG 12KT 3835 7764 3822 7773
3817 7796
KONARIKSpecial weather statement, Jun 22, 3:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT FRI JUN 22 2012
VAZ055>057-222015-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
323 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF SEALSTON...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SEALSTON...PASSAPATANZY...LAMBS CREEK...
FAIRVIEW BEACH...DOGUE...KING GEORGE...WEEDONVILLE AND JERSEY.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3817 7715 3816 7718 3819 7722 3818 7725
3824 7725 3824 7727 3822 7729 3824 7735
3818 7743 3819 7748 3834 7741 3834 7723
3836 7711 3816 7709 3814 7712
TIME...MOT...LOC 1923Z 267DEG 7KT 3825 7736
KONARIKSpecial weather statement, Jun 22, 3:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT FRI JUN 22 2012
MDZ013-014-016-018-222015-
CHARLES MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-CALVERT MD-
327 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS TO AFFECT CHARLES...PRINCE GEORGES...ANNE
ARUNDEL AND CALVERT COUNTIES...
AT 327 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF UPPER MARLBORO TO 2 MILES SOUTHEAST
OF FRIENDLY...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE WALDORF...UPPER MARLBORO...MARLTON...SHADY
SIDE AND DUNKIRK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3883 7648 3882 7648 3880 7650 3854 7684
3873 7701 3889 7676 3885 7648 3884 7648
TIME...MOT...LOC 1927Z 265DEG 6KT 3885 7674 3874 7694
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:46 PM EDT | Special Weather Statement | LWX | Nelson | 44 min |
| Jun 22, 1:51 PM EDT | Special Weather Statement | LWX | Orange | 39 min |
| Jun 22, 1:53 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jun 22, 1:55 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 50 min |
| Jun 22, 2:30 PM EDT | Special Weather Statement | LWX | Orange, Spotsylvania | 45 min |
| Jun 22, 3:12 PM EDT | Special Weather Statement | LWX | Spotsylvania, Stafford, City of Fredericksburg | 48 min |
| Jun 22, 3:23 PM EDT | Special Weather Statement | LWX | King George | 52 min |
| Jun 22, 3:44 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 22, 3:48 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 42 min |
| Jun 22, 4:11 PM EDT | Special Weather Statement | LWX | King George | 49 min |
| Jun 22, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 22, 4:40 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 50 min |
| Jun 22, 5:01 PM EDT | Special Weather Statement | LWX | Page, Shenandoah | 44 min |
| Jun 22, 5:06 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 39 min |
| Jun 22, 5:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 22, 5:28 PM EDT | Special Weather Statement | LWX | Clarke, Frederick, Warren, City of Winchester | 47 min |
| Jun 22, 5:37 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, City of Winchester | 53 min |
| Jun 22, 5:48 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 42 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Warren | 50 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville, City of Waynesboro | 47 min |
| Jun 22, 6:33 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jun 22, 6:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 22, 6:45 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Fauquier, Prince William, City of Fairfax, City of Falls Church and 2 more | 45 min |
| Jun 22, 6:48 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jun 22, 6:52 PM EDT | Special Marine Warning | LWX | 61 min | |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, City of Fairfax | 48 min |
| Jun 22, 7:03 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 42 min |
| Jun 22, 7:19 PM EDT | Special Weather Statement | LWX | Madison | 41 min |
| Jun 22, 7:24 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Page, Rappahannock, Rockingham | 51 min |
| Jun 22, 7:32 PM EDT | Special Weather Statement | LWX | Prince William, Stafford | 43 min |
| Jun 22, 7:49 PM EDT | Special Marine Warning | LWX | 28 min | |
| Jun 22, 7:58 PM EDT | Special Marine Warning | LWX | 92 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.